Alert archive / North Dakota / Red Flag Warnings in 2010

Red Flag Warning 5, NWS Bismarck, ND

May 3, 20107 counties in North Dakota

NWS Bismarck, ND issued this red flag warning at May 3, 2010, 2:30 PM MDT for 7 counties in North Dakota. It took effect at May 4, 2010, 12:00 PM MDT. It was in force for 8 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 3, 2010, 2:30 PM MDT (20:30 UTC)
In effect from
May 4, 2010, 12:00 PM MDT
Expired
May 4, 2010, 8:00 PM MDT
In force
8 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Burleigh County, ND, Emmons County, ND, Grant County, ND, Hettinger County, ND, Morton County, ND, Sioux County, ND

The radar

The Bismarck radar (KBIS), 61 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 4:53 PM MDTNON-TSTM WND GST 70Hettinger, ND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2010-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2010-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
656 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

305 
WWUS83 KBIS 032030
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
330 PM CDT MON MAY 3 2010

...RED FLAG WARNING FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST
NORTH DAKOTA TUESDAY AFTERNOON AND EARLY EVENING FOR STRONG WINDS
AND LOW RELATIVE HUMIDITY...

.A STRONG COLD FRONT WILL SWEEP THROUGH WESTERN AND CENTRAL NORTH
DAKOTA EARLY TUESDAY MORNING WITH VERY STRONG WINDS DEVELOPING
BEHIND THE FRONT. SUSTAINED WESTERLY WINDS OF 35 TO 45 MPH WITH
GUSTS TO 55 AND 60 MPH AND MINIMUM RELATIVE HUMIDITIES OF 20 TO
25 PERCENT WILL DEVELOP TUESDAY AFTERNOON. RANGELAND FIRE DANGER
INDICES WILL RANGE IN THE VERY HIGH CATEGORY. THE COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND VERY HIGH RANGELAND
FIRE DANGER INDICES WILL CREATE CRITICAL FIRE WEATHER BEHAVIOR.
THUS A RED FLAG WARNING HAS BEEN ISSUED. WINDS WILL REMAIN STRONG
TUESDAY NIGHT HOWEVER RELATIVE HUMIDITIES WILL RECOVER ABOVE
CRITICAL THRESHOLDS.

NDZ034-035-041-042-044>046-041200-
/O.NEW.KBIS.FW.W.0005.100504T1800Z-100505T0200Z/
MORTON-BURLEIGH-HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-
330 PM CDT MON MAY 3 2010 /230 PM MDT MON MAY 3 2010/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 9 PM
CDT /8 PM MDT/ TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT
/8 PM MDT/ TUESDAY. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...34...35...41...42...44...45...46

WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS BETWEEN 55 AND 60 MPH
WILL DEVELOP TUESDAY AFTERNOON. MINIMUM RELATIVE HUMIDITIES
BETWEEN 20 AND 25 PERCENT AND VERY HIGH RANGELAND FIRE DANGER
INDICES WILL RESULT IN CRITICAL FIRE WEATHER BEHAVIOR TUESDAY
AFTERNOON THROUGH TUESDAY EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

KS/TWH
4 follow-up statements
184 
WWUS83 KBIS 040816
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
316 AM CDT TUE MAY 4 2010

...RED FLAG WARNING FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST
NORTH DAKOTA TUESDAY AFTERNOON AND EARLY EVENING FOR STRONG WINDS
AND LOW RELATIVE HUMIDITY...

.A STRONG COLD FRONT WILL SWEEP THROUGH WESTERN AND CENTRAL NORTH
DAKOTA EARLY THIS MORNING WITH VERY STRONG WINDS DEVELOPING
BEHIND THE FRONT. SUSTAINED WESTERLY WINDS OF 35 TO 45 MPH WITH
GUSTS TO 55 AND 60 MPH AND MINIMUM RELATIVE HUMIDITIES OF 18 TO
25 PERCENT WILL DEVELOP TUESDAY AFTERNOON. RANGELAND FIRE DANGER
INDICES WILL RANGE IN THE VERY HIGH CATEGORY. THE COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND VERY HIGH RANGELAND
FIRE DANGER INDICES WILL CREATE CRITICAL FIRE WEATHER BEHAVIOR.
THUS A RED FLAG WARNING CONTINUES. WINDS WILL REMAIN STRONG
TUESDAY NIGHT HOWEVER RELATIVE HUMIDITIES WILL RECOVER ABOVE
CRITICAL THRESHOLDS.

NDZ034-035-041-042-044>046-042030-
/O.CON.KBIS.FW.W.0005.100504T1800Z-100505T0200Z/
MORTON-BURLEIGH-HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-
316 AM CDT TUE MAY 4 2010 /216 AM MDT TUE MAY 4 2010/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...34...35...41...42...44...45...46

WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS BETWEEN 55 AND 60 MPH
WILL DEVELOP TUESDAY AFTERNOON. MINIMUM RELATIVE HUMIDITIES
BETWEEN 20 AND 25 PERCENT AND VERY HIGH RANGELAND FIRE DANGER
INDICES WILL RESULT IN CRITICAL FIRE WEATHER BEHAVIOR TUESDAY
AFTERNOON THROUGH TUESDAY EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WAA
153 
WWUS83 KBIS 041553
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1053 AM CDT TUE MAY 4 2010

...RED FLAG WARNING FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST
NORTH DAKOTA TUESDAY AFTERNOON AND EARLY EVENING FOR STRONG WINDS
AND LOW RELATIVE HUMIDITY...

.A STRONG COLD FRONT MOVED THROUGH WESTERN AND CENTRAL NORTH
DAKOTA EARLY THIS MORNING WITH STRONG WINDS BEHIND THE FRONT.
THIS AFTERNOON...SUSTAINED WESTERLY WINDS OF 35 TO 45 MPH WITH
GUSTS TO 55 AND 60 MPH AND MINIMUM RELATIVE HUMIDITIES OF 20 TO 25
PERCENT WILL DEVELOP OVER THE SOUTH CENTRAL. RANGELAND FIRE
DANGER INDICES WILL RANGE IN THE VERY HIGH CATEGORY. THE
COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND VERY
HIGH RANGELAND FIRE DANGER INDICES WILL CREATE CRITICAL FIRE
WEATHER BEHAVIOR. THUS A RED FLAG WARNING CONTINUES. WINDS WILL
REMAIN STRONG TUESDAY NIGHT...BUT RELATIVE HUMIDITIES WILL
RECOVER ABOVE CRITICAL THRESHOLDS.

NDZ034-035-041-042-044>046-050200-
/O.CON.KBIS.FW.W.0005.100504T1800Z-100505T0200Z/
MORTON-BURLEIGH-HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-
1053 AM CDT TUE MAY 4 2010 /953 AM MDT TUE MAY 4 2010/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...


THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...34...35...41...42...44...45...46

WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS BETWEEN 55 AND 60 MPH
WILL DEVELOP TUESDAY AFTERNOON. MINIMUM RELATIVE HUMIDITIES
BETWEEN 20 AND 25 PERCENT AND VERY HIGH RANGELAND FIRE DANGER
INDICES WILL RESULT IN CRITICAL FIRE WEATHER BEHAVIOR TUESDAY
AFTERNOON THROUGH TUESDAY EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
TWH
174 
WWUS83 KBIS 042113
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
413 PM CDT TUE MAY 4 2010

...RED FLAG WARNING CONTINUES FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHWEST NORTH DAKOTA TUESDAY AFTERNOON AND EARLY EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY...

.A STRONG COLD FRONT MOVED THROUGH WESTERN AND CENTRAL NORTH
DAKOTA EARLY THIS MORNING WITH STRONG WINDS BEHIND THE FRONT.
ANOTHER STRONG LOW PRESSURE SYSTEM OVER NORTHEAST MONTANA THIS
AFTERNOON WILL MOVE ACROSS NORTHERN NORTH DAKOTA TONIGHT. THIS
SYSTEM WILL KEEP SUSTAINED WESTERLY WINDS OF 35 TO 45 MPH WITH
GUSTS TO 55 AND 60 MPH THROUGH THE EVENING HOURS. MINIMUM
RELATIVE HUMIDITIES OF 35 TO 45 PERCENT OVER THE SOUTH CENTRAL
THIS AFTERNOON...COMBINED WITH THE STRONG WINDS...HAVE BROUGHT RED
FLAG CONDITIONS TO SOUTH CENTRAL NORTH DAKOTA THIS AFTERNOON. THUS
A RED FLAG WARNING CONTINUES UNTIL AROUND 9 PM CDT OR 8 PM MDT.
WINDS WILL REMAIN STRONG LATE NIGHT...BUT RELATIVE HUMIDITIES
WILL RECOVER ABOVE CRITICAL THRESHOLDS.

NDZ034-035-041-042-044>046-050200-
/O.CON.KBIS.FW.W.0005.000000T0000Z-100505T0200Z/
MORTON-BURLEIGH-HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-
413 PM CDT TUE MAY 4 2010 /313 PM MDT TUE MAY 4 2010/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...34...35...41...42...44...45...46

WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS BETWEEN 55 AND 60 MPH
WILL CONTINUE THIS EVENING. MINIMUM RELATIVE HUMIDITIES BETWEEN
35 AND 45 PERCENT AND VERY HIGH RANGELAND FIRE DANGER INDICES
WILL RESULT IN CRITICAL FIRE WEATHER BEHAVIOR TUESDAY AFTERNOON
THROUGH TUESDAY EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

JV
816 
WWUS83 KBIS 050207
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
907 PM CDT TUE MAY 4 2010

...RED FLAG WARNING HAS EXPIRED...

.RELATIVE HUMIDITIES HAVE INCREASED ENOUGH AND ARE ABOVE CRITICAL
RED FLAG CRITERIA THRESHOLDS. DESPITE STRONG WINDS CONTINUING
TONIGHT AND INTO WEDNESDAY MORNING...RED FLAG CONDITIONS HAVE
ENDED AND THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. 

NDZ034-035-041-042-044>046-050315-
/O.EXP.KBIS.FW.W.0005.000000T0000Z-100505T0200Z/
MORTON-BURLEIGH-HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-
907 PM CDT TUE MAY 4 2010 /807 PM MDT TUE MAY 4 2010/

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...34...35...41...42...44...45...46

RELATIVE HUMIDITIES HAVE INCREASED ENOUGH AND ARE ABOVE CRITICAL
RED FLAG CRITERIA THRESHOLDS. DESPITE STRONG WINDS CONTINUING
TONIGHT AND INTO WEDNESDAY MORNING...RED FLAG CONDITIONS HAVE
ENDED AND THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

KS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at May 3, 2:34 AM MDT, 11 hours 56 minutes earlier.

Area forecast discussion, May 3, 2:34 AM MDT, 11 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
334 AM CDT MON MAY 3 2010

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...

THE CHALLENGE FOR THIS FORECAST IS THE POTENTIAL FOR STRONG WINDS
FROM MIDNIGHT TONIGHT THROUGH MIDNIGHT TUESDAY NIGHT. THE MODELS
HAVE BEEN IN AGREEMENT IN MOVING A STRONG UPPER LEVEL SHORT WAVE
ACROSS THE ROCKIES TODAY AND TONIGHT...PRECEDED BY A SHORT WAVE
RIDGE WHICH WILL BRING DRIER AND WARMER CONDITIONS TO THE STATE
TODAY. A COLD FRONT WILL SWING ACROSS WESTERN NORTH DAKOTA LATE
TONIGHT AND THROUGH CENTRAL NORTH DAKOTA TUESDAY MORNING...WITH
THE POTENTIAL FOR STRONG GUSTY WINDS WITH THE FRONTAL PASSAGE. BY
TUESDAY MORNING THE UPPER LEVEL SHORT WAVE WILL DEVELOP A CLOSED
LOW IN SOUTHWEST SASKATCHEWAN WITH A STACKED SURFACE LOW BENEATH
IT. THE MODELS DIFFER ON THE MOVEMENT OF THIS SYSTEM...WHICH WILL
LEAD TO PROBLEMS IN DETERMINING WHERE THE STRONGEST WINDS WILL BE.
THE NAM HAS THE FURTHEST NORTH PATH...WHILE THE UNMET IS FURTHEST
SOUTH. THE GFS IS SOMEWHAT IN THE MIDDLE OF THE PACK. DUE TO THE
STRENGTH OF THE SYSTEM...LOW AND LEVEL WINDS ON TO THE SOUTH AND
SOUTHWEST OF THE SYSTEM WILL BE STRONG AND WILL LIKELY MIX DOWN TO
THE SURFACE ADDING TO THE STRONG WINDS CAUSED BY STRONG SURFACE
PRESSURE GRADIENT. USING THE GFS LEADS TO A HIGH WIND WATCH IN
THE FAR WEST AFTER MIDNIGHT TONIGHT...CENTRAL IN THE AROUND NOON
TUESDAY...AND ENDING STATEWIDE AROUND MIDNIGHT TUESDAY. COLD
ADVECTION BEHIND THE COLD FRONT WILL BRING A CHANCE OF RAIN AND
SNOW...WITH THE POTENTIAL FOR LIGHT SNOW ACCUMULATIONS MAINLY AT
NIGHT...FOLLOWED BY MELTING DURING THE DAY. STILL WITH SNOW AND
STRONG WINDS...COULD SEE VISIBILITIES REDUCED IN SNOW SHOWERS
TUESDAY AND TUESDAY NIGHT. TEMPERATURES TUESDAY WILL TURN COLDER
AGAIN DUE TO STRONG COLD ADVECTION. BY WEDNESDAY AFTERNOON THIS
SYSTEM WILL HAVE MOVED INTO ONTARIO AND CONDITIONS SHOULD IMPROVE
THROUGH THE DAY...ALTHOUGH WITH NORTHWEST WINDS THROUGH THE
DAY...SHOULD SEE ONLY MODEST IMPROVEMENTS IN DAYTIME TEMPERATURES.

.LONG TERM...THURSDAY THROUGH SUNDAY NIGHT...

MODELS/ENSEMBLES ARE IN BETTER AGREEMENT WITH THE GENERAL PATTERN
DURING THE LONG TERM THAN DURING THE PAST COUPLE NIGHTS...BUT
STILL DIFFER SLIGHTLY IN PLACEMENT AND AMOUNT OF PRECIPITATION
WITH THE THURSDAY/FRIDAY QPF. MODELS ARE CLOSE ENOUGH IN AGREEMENT
TO WARRANT A GENERAL BLEND FOR THE FORECAST GRIDS...CONTINUING THE
ACTIVE PATTERN AND BELOW AVERAGE TEMPERATURES THROUGH THE WORK
WEEK.

MODELS/ENSEMBLES DEPICT BROAD CYCLONIC UPPER LEVEL FLOW ON
THURSDAY...WITH SOME FORM OF A PHASED...OR UNPHASED...MIDDLE LEVEL
LOW TRAVERSING THE NORTHERN PLAINS. WHILE SMALLER THAN LAST NIGHT
NOW THAT THE ECMWF HAS TRENDED TOWARD YESTERDAYS GFS/GEM GLOBAL
FORECASTS...THE ENVELOPE OF POSSIBLE SOLUTIONS CONTINUES TO BE
LARGE SINCE DIFFERENCES IN THE DEGREE OF MIDDLE LEVEL PHASING
SEEMS TO HAVE GREAT IMPACT ON SURFACE LOW TRACK AND ASSOCIATED
PRECIPITATION IN THIS CASE. THEREAFTER...THE ACTIVE PATTERN LOOKS
TO CONTINUE WITH SEVERAL WEAK SHORTWAVES FORECAST TO PASS OVER THE
DAKOTAS ON FRIDAY AND SATURDAY.

IT IS WORTH NOTING THAT FLAT RIDGING IS FORECAST TO BUILD INTO THE
PLAINS NEXT WEEKEND IN THE WAKE OF THE THURSDAY/THURSDAY NIGHT
SYSTEM...SO TEMPERATURES MAY FINALLY REBOUND AND BE CLOSE TO
AVERAGE. OTHERWISE...CONTINUED THREAT OF PRECIPITATION AND COLD
POST FRONTAL AIRMASS SHOULD KEEP TEMPERATURES BELOW AVERAGE.

&&

.AVIATION...

VFR/MVFR CEILINGS AND SCATTERED RAIN SHOWERS SHOULD CONTINUE AT
ALL TAF SITES THIS MORNING AS COLD AIR AND MOISTURE REMAIN IN THE
AREA BEHIND THE DEPARTING LOW OVER SOUTHERN MANITOBA. SOME SITES
MAY SEE VISIBILITIES DROP TO MVFR EARLY THIS MORNING...AS FOG
DEVELOPS DUE TO BUILDING HIGH PRESSURE AND PLENTY OF MOISTURE AT
THE SURFACE. HOWEVER...ENOUGH WIND AND CLOUD COVER SHOULD STILL
REMAIN IN THE AREA TO PREVENT DENSE FOG DEVELOPMENT. BRIEF
CLEARING SHOULD THEN OCCUR MIDDAY BEFORE CLOUDS AND A CHANCE OF
SHOWERS ONCE AGAIN MOVE INTO THE AREA IN THE LATE AFTERNOON AHEAD
OF ANOTHER SYSTEM APPROACHING THE STATE FROM THE WEST. CALM
WESTERLY WINDS SHOULD SHIFT TO THE SOUTH AND INCREASE AROUND
SUNSET AS THE SYSTEM APPROACHES. WINDS ON TUESDAY WILL BE VERY
GUSTY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT
FOR NDZ002>005-010>013-018>022-033>035-041>044.

HIGH WIND WATCH FROM LATE TONIGHT THROUGH LATE TUESDAY NIGHT FOR
NDZ001-009-017-031-032-040.

HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT FOR NDZ023-025-036-037-045>048-050-051.

&&

SHORT TERM...TSW
LONG TERM...SCHECK/BPN
AVIATION...BPN/SCHECK
Hazardous weather outlook, May 3, 3:53 AM MDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
453 AM CDT MON MAY 3 2010

NDZ001-009-017-031-032-040-041000-
DIVIDE-WILLIAMS-MCKENZIE-GOLDEN VALLEY-BILLINGS-SLOPE-
453 AM CDT MON MAY 3 2010 /353 AM MDT MON MAY 3 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WATCH HAS BEEN ISSUED FOR LATE TONIGHT THROUGH TUESDAY
EVENING. STRONG WEST WINDS WILL DEVELOP LATE TONIGHT. THE STRONG
WINDS WILL BE CAUSED BY A LOW PRESSURE SYSTEM IN SOUTHERN ALBERTA
THAT WILL MOVE EAST ACROSS THE PLAINS ON TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

VERY STRONG WEST WINDS CAN BE EXPECTED TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ002>005-010>013-018>023-025-033>037-041>048-050-051-041000-
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-STARK-MORTON-
BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
453 AM CDT MON MAY 3 2010 /353 AM MDT MON MAY 3 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A HIGH WIND WATCH HAS BEEN ISSUED FOR TUESDAY MORNING THROUGH
TUESDAY EVENING. STRONG WEST WINDS WILL DEVELOP TUESDAY MORNING
AND CONTINUE THROUGH TUESDAY EVENING AS A LOW PRESSURE SYSTEM IN
SOUTHERN ALBERTA MOVES EAST ACROSS THE PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 3:43 AM MDTHigh Wind WatchBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more22 hr
May 3, 3:28 PM MDTHigh Wind WarningBISAdams, Billings, Bowman, Burleigh, Dunn, Emmons and 8 more42 hr
May 3, 3:28 PM MDTWind AdvisoryBISBillings, Bottineau, Burke, Burleigh, Dickey, Divide and 21 more45 hr

Nearby

Red Flag Warnings in North Dakota, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.